Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 58, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 11, 2019, 1:24 PM EDT for Martin County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2019, 1:24 PM EDT (17:24 UTC)
- Expired
- Jul 11, 2019, 2:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:12 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 11, 9:12 AM EDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 912 AM EDT Thu Jul 11 2019 .DISCUSSION... Current-Tonight...915 MHZ Cape wind profilers show a deep S/SSW flow just off the deck through around 10.0 kft with speeds averaging 15- 20 kts. The 10Z KXMR sounding came in with a PWAT of 1.83 inches and mid-level temps (700-500mb) of +9.1C/-6.8C, respectively. While we continue with fairly deep moisture over the area the storm steering flow will be of a southerly component at around 20 mph. Any flooding issues would revolve around training echoes. Main storm impacts continue to be frequent lightning, torrential downpours, and wind gusts locally to around 45 mph in stronger cells. Coverage and intensity of storms should be greatest mid-late afternoon/early evening. Surface heating, mid-level impulses, and boundary collisions will all play their role again. The ECSB should only make minimal advancement inland this afternoon. Activity expected to wind down during the evening with mostly dry conditions over land from late evening and overnight. Max temps near 90F along the coast and L90s inland. Mins in the L-M70s. && .AVIATION...Deep southerly flow over the area. Plentiful moisture, surface heating, boundary interactions, energy aloft, all in play for SCT-NMRS convection increasing thru the aftn and early evening, then winding down thru the evening. Lightning, torrential downpours, and gusty winds locally the main aviation threats. Tempo groups, when necessary, will feature MVFR/IFR conds for CIGs/VSBYs. && .MARINE...Today-tonight...Weak high pressure influence from the western Atlc ridge will promote directional wind component of SSW to SSE at times. The flow again this evening/overnight/early Fri morning more in line with S/SW directional component. Wind speeds generally AOB 15 kts with highest generally in late aftn/early evening. Marine interests will need to keep an eye to the sky southward and southwest as afternoon/evening storms may affect both the intracoastal and near shore Atlc waters. Inland lakes are also not immune to strong storms. Main storm impacts include frequent cloud to water lightning, torrential downpours, and locally strong wind gusts of 30 to 40 kts. Seas generally around 2 ft near shore and up to 3 ft over the open Atlc, but winds/seas locally higher invof storms. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Sharp
Hazardous weather outlook, Jul 11, 10:21 AM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1021 AM EDT Thu Jul 11 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-120000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1021 AM EDT Thu Jul 11 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A very moist air mass will remain in place across east central Florida today. This will allow scattered to numerous afternoon showers and lightning storms to develop along sea and lake breeze boundaries as they move slowly inland during the mid to late afternoon. Coverage is expected to be highest over the interior during the late afternoon and early evening. Storm motion today will a little faster today, toward the north at around 20 mph. Stronger storms will be capable of producing frequent cloud to ground lightning strikes, torrential rainfall, and brief gusty winds up to around 45 mph. Move indoors at the first sign of threatening skies. When thunder roars, head indoors! .MARINE THUNDERSTORM GUST IMPACT... Storms will also be capable of producing wind gusts of 35 to 40 knots, mainly over larger inland lakes, and around the north shore of Lake Okeechobee. Frequent cloud to water lightning will also accompany some of the storms today. Boaters should be on the lookout for storms approaching from the south at 15 to 20 knots today and move to safe harbor well in advance of storms. .FLOOD IMPACT Storms today will be capable of producing 1 to 3 inches of rainfall in a 60 to 90 minute period today. This is especially the case from late afternoon through sunset over the interior as the local seas breezes collide, which may produce urban and poor drainage type flooding in some locations. Recent heavy rainfall has made this threat greater from around Lake Kissimmee and Cape Canaveral north across greater Orlando-Sanford and the I-4 corridor to the Ocala Forest and Lake George in north Lake and Volusia counties. Remember to never drive across flooded roads as the water may be too deep to allow your vehicle to cross safely. .RIP CURRENT IMPACT... A Moderate threat for dangerous Rip Currents will be in place along the central Florida Atlantic beaches today. The threat will be highest through about 100 PM and again after 730 PM due to tidal effects. To lessen your chance of being caught in the seaward pull of a Rip Current, swim only within sight of a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Expect a high coverage of afternoon and evening lightning storms again on Friday, with lower coverage expected from this weekend into early next week as slightly drier air moves over east central Florida. The main storm threats will continue to be deadly cloud to ground lightning strikes, gusty winds and locally heavy rainfall amounts. .SPOTTER INFORMATION STATEMENT... Activation of spotter networks is not expected today or tonight. However, spotters are requested to report any rainfall amounts of 2 inches or more, or any flooding of roads or property, to the National Weather Service Office in Melbourne. Cristaldi/Sedlock
In the hours before
Special weather statement, Jul 11, 12:59 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1259 PM EDT Thu Jul 11 2019
FLZ064-111745-
Martin FL-
1259 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARTIN COUNTY UNTIL 145 PM EDT...
At 1258 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jonathan Dickinson State Park to 12 miles
northwest of North County Airport to near Indiantown. Movement was
north at 25 mph.
Wind gusts up to 50 mph will be possible with these storms and these
winds may arrive well before any precipitation.
Locations impacted include...
Stuart, Indiantown, Tequesta, Jupiter Island and Palm City.
LAT...LON 2697 8007 2697 8014 2696 8015 2696 8061
2711 8067 2720 8067 2720 8017
TIME...MOT...LOC 1658Z 187DEG 25KT 2697 8020 2698 8037 2697 8053
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:59 PM EDT | Special Weather Statement | MLB | Martin | 46 min |
| Jul 11, 1:25 PM EDT | Special Marine Warning | MLB | 110 min | |
| Jul 11, 1:39 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 51 min |
| Jul 11, 2:20 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 40 min |
| Jul 11, 2:26 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jul 11, 3:10 PM EDT | Special Marine Warning | MLB | 65 min | |
| Jul 11, 3:41 PM EDT | Special Marine Warning | MLB | 64 min | |
| Jul 11, 3:50 PM EDT | Special Weather Statement | MLB | Volusia | 55 min |
| Jul 11, 5:25 PM EDT | Special Weather Statement | MLB | Osceola | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.